Georgia, 2006

Tornado in Georgia, January 13, 2006

January 13, 2006 · NWS JAX · 1 event in 1 county or zone

A weak F0 tornado touched down along I-95 about 5 miles southeast of Woodbine. Many trees were snapped off in a swath along I-95.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weak F0 tornado touched down along I-95 about 5 miles southeast of Woodbine. Many trees were snapped off in a swath along I-95. A tractor-trailer was lifted and blown off of the interstate along the southbound lanes. The driver sustained no reported injuries. The tractor-trailer was carrying other cars, which were damaged in the accident from colliding with each other. Another vehicle was hit by a snapped tree. This driver also sustained no reported injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 13, 3:15 PM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Jan 13, 3:15 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EST FRI JAN 13 2006

...WILL INCLUDE A LAKE WIND ADVISORY FOR SAT FOR ALL ZONES...

.SYNOPSIS...VIS IMAGERY SHOWS SQUALL LINE 50 NM WIDE ASSOCD WITH
COLD FRONT MOVING 30-35 KT THROUGH NRN AND CENTRAL GA EXTENDING SW
TO CENTRAL FL PANHANDLE AND INTO THE GOMEX. OVERALL LINE APPEARS TO
BE HOLDING STEADY WITH THUNDERSTORM ACTIVITY BECOMING A BIT MORE
BROKEN. WATER VAPOR IMAGERY AND RUC SHOW PRE-SHORTWAVE ACTIVITY AND
CLOUDINESS MOVING EWD WHILE A SMALL DRY DEVELOPS OUT AHEAD OF THE
SQUALL LINE. TEMPS ARE HOVERING AROUND 70-75 DUE TO THE CLOUDS
AND DEWPOINTS ARE IN THE LOWER 60S. SB CAPES FROM LAPS INDICATE
AROUND 400-600 IN SE GA AND 600-1000 IN NE FL.

.SHORT TERM...MODELS SHOW BULK OF MID LEVEL FORCING WILL BE SHIFTING
NWD NEXT 12 HRS BUT STILL STRONG INFLOW AND LOW LEVEL CONVERGENCE
WILL SUPPORT A THREAT OF STRONG TO SEVERE STORMS. TOR WATCH #18 IN
EFFECT THROUGH 9 PM AND MAY NEED TO BE EXPANDED EWD IF TRENDS AND
CONVECTION HOLD UP. THINK FRONT WILL BE ROUGHLY ALONG AN ALMA-LIVE
OAK LINE BY 22-00Z AND WILL BE EXITING OUR SE ZONES AND MARINE AREA
BY 06Z. MAIN CONCERN WILL BE DAMAGING WINDS AND TORNADOES. LIMITED
CAPE ALOFT ON MODEL AND UPPER SOUNDINGS WILL NOT BE CONDUCIVE FOR
LARGE HAIL BUT WITH THE STRONG VERTICAL SHEAR SOME HAIL IS CERTAINLY
POSSIBLE. MODIFYING 18Z JAX YIELDS CAPE 900J/KG. SAT...A 990 MB LOW
WRAPS UP AROUND THE DELMARVA AREA AND SOME PRES GRADIENT TIGHTENS IN
THE WAKE OF THE FRONT LIKELY SUPPORTING AT LEAST LAKE WIND ADVISORY
CRITERIA WITH GUSTS 30 TO 35 MPH AND TO 40 MPH POSSIBLE. LOW LEVEL
MOISTURE AOB 3 KFT WILL IMPACT MAINLY NRN HALF OF FORECAST AREA SAT
BEFORE EXITING BY AFTN GIVING WAY TO MUCH DRIER AIRMASS AS PWATS
DROP TO A COUPLE OF TENTHS OF AN INCH. FAIRLY STRONG COLD ADVECTION
WILL KEEP MAXES IN THE 50S. SAT NIGHT...WINDS DIMINISH GIVING WAY TO
PART ADVECTION AND RADIATIONAL COOLING NIGHT AS LOWS DROP TO THE
LOWER 30S WITH SOME UPPER 20S LIKELY OVER THE SUWANNEE VALLEY AREA.
WILL HOLD OFF ON A FREEZE WATCH FOR NOW DUE TO UNCERTAINTY ABOUT
WIND SPEEDS AND THE AREA TO PUT UP FREEZE WATCH. WIND CHILL VALUES
WILL PROBABLY REACH CRITERIA FOR LATE SAT NIGHT AND EARLY SUN AS
WELL. CONTINUED TO FAVOR THE WARMER MET MOS GUIDANCE FOR LOWS DUE TO
PAST VERIFICATION. SUN...WARM UP ENSURES WITH LIGHT WINDS AS
MID-UPPER RIDGE BUILDS OVER THE AREA AND SFC HIGH PRES RIDGE DRIFTS
OVER FL. MON...HIGH PRES MOVES E OF FL WITH S TO SE FLOW DEVELOPING
AND TEMPS CLIMBING TO ABOVE NORMAL AGAIN AS THE NEXT FRONT
APPROACHES THE SE CONUS.

.LONG TERM (TUE-FRI)...GFS AND ECMWF IN AGREEMENT WITH A MID-UPPER
TROUGH FROM WRN GREAT LAKES TO TX TO START OFF EXTENDED FCST. MAIN
ENERGY LOOKS TO BE N OF THE AREA. SFC FRONT LOOKS SLOWER THAN
PREVIOUS RUNS AND HAVE THEREFORE ADDED POPS IN FOR WED NIGHT AS
WELL. AT THIS TIME...INSTABILITY VALUES ON LAST 2 GFS RUNS LOOK TOO
WEAK TO SUPPORT THUNDERSTORMS IN ZONES SO WILL LEAVE OUT FOR NOW.
COOLER AND DRIER AIRMASS MOVES IN THU AND FRI. BY LATE WEEK...HIGH
PRES MOVES N OF THE AREA PER LATEST GFS/GFS ENSEMBLE WITH AN E TO SE
LOW LEVEL FLOW DEVELOPING. OVERALL...LITTLE CHANGE IN TEMPS FROM
PREVIOUS PACKAGE.

&&

.MARINE...12Z MODELS BRING WINDS UP TO AROUND 35 KNOTS OVER THE
OFFSHORE ZONES SAT AND SAT NIGHT SO WILL CONTINUE WITH GALE WARNING
OFFSHORE AND SCA NEAR SHORE AND EXTEND THROUGH SATURDAY NIGHT.

&&

.FIRE WEATHER...STILL LOOKS LIKE MARGINAL RHS SAT AFTERNOON OVER NE
FL. WITH STRONG WINDS AND HIGH DISPERSION WILL NEED ONLY ONE HOUR OF
<35 PERCENT RH SO WILL ISSUE A FIRE WX WATCH.  ON SUNDAY RHS WILL
DROP BELOW 35 OVER NE FL FOR 4-5 HOURS SO WILL ISSUE A WATCH FOR
SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  42  50  31  60 /  60   5   0   0
SSI  44  54  34  58 /  70   5   0   0
JAX  44  55  30  58 /  60   5   0   0
SGJ  44  53  35  55 /  60   0   0   0
GNV  47  54  31  60 /  60   0   0   0
OCF  48  56  31  61 /  60   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1-5 PM SATURDAY.
     FIRE WEATHER WATCH FROM 1-5 PM SUNDAY.
     LAKE WIND ADVISORY FROM 8 AM TO 6 PM SATURDAY.
GA...LAKE WIND ADVISORY FROM 8 AM TO 6 PM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 4 AM SATURDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
     FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
     BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING FROM 4 AM SATURDAY TO 6 AM SUNDAY FOR THE FOLLOWING
     ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
     NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
     60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM
     TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM...
     AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

SHASHY/ZIBURA
Hazardous weather outlook, Jan 13, 5:45 PM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EST FRI JAN 13 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-140500-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 PM EST FRI JAN 13 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...TORNADO WATCH NUMBER 18 IN EFFECT FOR INTERIOR PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA UNTIL 9PM...

...TORNADO WATCH NUMBER 19 IN EFFECT FOR EASTERN PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA UNTIL MIDNIGHT...

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF AREA THIS
EVENING...

.THUNDERSTORM IMPACT...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE AHEAD OF A
STRONG COLD FRONT WHICH WILL PUSH ACROSS THE FORECAST AREA THIS
EVENING. DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND ISOLATED
TORNADOES WILL BE POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR THE
WESTERN PORTION OF THE AREA UNTIL 9 PM...WHILE ANOTHER TORNADO WATCH
IS IN EFFECT FOR THE EASTERN PORTION OF THE AREA UNTIL MIDNIGHT.

.FLOOD IMPACT...
STORM MOTION WILL BE FAST ENOUGH TO PREVENT A PROLONGED RAINFALL
EVENT. AVERAGE RAINFALL AMOUNTS SHOULD BE AROUND A HALF AN INCH WITH
ISOLATED TOTALS OF ONE TO TWO INCHES POSSIBLE WITH THE STRONGEST
STORMS.

.MARINE THUNDERSTORM GUST IMPACT...
A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL PUSH ACROSS
THE COASTAL WATERS WITH GUSTS OVER 35 KNOTS THIS EVENING.

.WIND AND SEA IMPACT...
SMALL CRAFT ADVISORIES ARE IN EFFECT IN ADVANCE OF THE COLD FRONT.
GALE WARNINGS HAVE BEEN POSTED FOR THE OFFSHORE WATERS AS FREQUENT
GUSTS TO GALE FORCE ARE LIKELY IN THE COLD AIR IN THE WAKE OF THE
FRONT EARLY SATURDAY MORNING.

.RIVER FLOOD IMPACT...
THE SATILLA RIVER AT ATKINSON HAS CRESTED BUT MINOR FLOODING WILL
CONTINUE FOR THE NEXT SEVERAL DAYS. REFER TO THE LATEST FLOOD
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...LAKE WIND ADVISORY IN EFFECT FOR SATURDAY...

SATURDAY...STRONG WEST TO NORTHWEST WINDS WILL GUST OVER 40 MPH AT
TIMES. SUSTAINED WINDS WILL RANGE FROM 20 TO 30 MPH. A LAKE WIND
ADVISORY IS IN EFFECT FOR THE ENTIRE AREA FOR SATURDAY. GALE
WARNINGS WILL LIKELY CONTINUE OVER THE COASTAL WATERS AS FREQUENT
GUSTS TO 40 KNOTS CONTINUE THROUGH SATURDAY NIGHT.

SATURDAY NIGHT...BRISK NORTHWEST WINDS OF 10 TO 20 MPH IN COMBINATION
WITH TEMPERATURES FALLING INTO THE 30S WILL PUSH WIND CHILL INDICES
INTO THE 20S AFTER MIDNIGHT. WIND CHILL VALUES WILL BOTTOM OUT IN
THE LOWER TO MID 20S IN SOME LOCATIONS BY EARLY SUNDAY MORNING. A
WIND CHILL ADVISORY MAY BE REQUIRED FOR NORTHEAST FLORIDA. MINIMUM
TEMPERATURES ARE EXPECTED TO DROP TO AROUND 30 DEGREES IN MANY
INLAND LOCATIONS...BUT IT IS TOO EARLY TO DETERMINE DURATIONS OF
SUB-FREEZING TEMPERATURES AT THIS TIME.

SUNDAY...VERY DRY AIR IN PLACE WILL MAKE FOR DANGEROUS FIRE
CONDITIONS SUNDAY AFTERNOON.

SUNDAY NIGHT...BRIEF DURATIONS OF SUB-FREEZING TEMPERATURES WILL BE
POSSIBLE BY EARLY MONDAY MORNING ACROSS INLAND AREAS. LIGHT WINDS
WILL ALSO PROMOTE SOME PATCHY FROST FORMATION.

TUESDAY NIGHT AND WEDNESDAY...ISOLATED STRONG THUNDERSTORMS WILL
BE POSSIBLE WITH A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY
EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SHASHY/CARROLL

In the hours before

Special weather statement, Jan 13, 4:46 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EST FRI JAN 13 2006

FLZ033-038-132230-
FLAGLER-ST. JOHNS-
446 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 530 PM EST...

AT 446 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF SPUDS TO 29 MILES SOUTHWEST OF ANDALUSIA...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF HASTINGS TO 2 MILES
SOUTHWEST OF JUNIPER SPRINGS...MOVING NORTHEAST AT 55 MPH. THIS
CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...
BAKERSVILLE...ELKTON...ANDALUSIA...ST. AUGUSTINE SOUTH...ST.
AUGUSTINE...ST. AUGUSTINE SHORES AND ST. AUGUSTINE BEACH THROUGH 530
PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jan 13, 5:15 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EST FRI JAN 13 2006

GAZ132-133-132300-
COFFEE-JEFF DAVIS-
515 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 600 PM EST...

AT 515 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF AMBROSE...MOVING
NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND AMBROSE...PRIDGEN...BROXTON...SNIPESVILLE AND DENTON THROUGH
600 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jan 13, 6:55 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EST FRI JAN 13 2006

GAZ132-133-140045-
COFFEE-JEFF DAVIS-
655 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM
EST...

AT 655 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
16 MILES NORTHWEST OF SNIPESVILLE TO 18 MILES WEST OF PRIDGEN...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MCRAE TO 2 MILES
NORTHEAST OF OCILLA...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...SNIPESVILLE...
BROXTON...HAZLEHURST...DENTON AND WEST GREEN THROUGH 745 PM EST. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jan 13, 7:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EST FRI JAN 13 2006

GAZ150-164-140115-
CHARLTON-WARE-
745 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 815 PM EST...

AT 745 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF HOMELAND...OR
ABOUT 9 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOMELAND AND FOLKSTON THROUGH 815 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jan 13, 8:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EST FRI JAN 13 2006

GAZ165-166-140200-
COASTAL CAMDEN-INLAND CAMDEN-
812 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 900 PM EST...

AT 812 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF TARBORO...OR ABOUT
4 MILES NORTHEAST OF FOLKSTON...MOVING NORTHEAST AT 45 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO...
COLESBURG...WOODBINE AND DOVER BLUFF THROUGH 900 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jan 13, 8:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
817 PM EST FRI JAN 13 2006

FLZ022-035-036-140200-
ALACHUA-COLUMBIA-GILCHRIST-
817 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST
ALACHUA... SOUTHERN COLUMBIA AND GILCHRIST COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EST...

AT 817 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES SOUTHWEST OF TRENTON...OR
ABOUT 11 MILES SOUTHEAST OF CROSS CITY...MOVING NORTHEAST AT 45 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND TRENTON...BELL...
NEWBERRY...HIGH SPRINGS...OLENO STATE PARK AND ALACHUA THROUGH
900 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 48 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Camden

When
January 13, 8:30 PM EST to 8:33 PM EST
Where
Camden County, 5 mi SE of Woodbine
Rating
F0
Path length
100 mi
Path width
0.1 yd
Property damage
$200,000
Reported by
NWS STORM SURVEY
Coordinates
30.917, -81.650

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyThe tornado archive for Georgia, 2006Warnings in Georgia, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482604.